Complete solution of parametrized Thue equations

Clemens Heuberger; Attila Pethő; Robert Franz Tichy

Acta Mathematica et Informatica Universitatis Ostraviensis (1998)

  • Volume: 06, Issue: 1, page 93-114
  • ISSN: 1804-1388

How to cite


Heuberger, Clemens, Pethő, Attila, and Tichy, Robert Franz. "Complete solution of parametrized Thue equations." Acta Mathematica et Informatica Universitatis Ostraviensis 06.1 (1998): 93-114. <>.

author = {Heuberger, Clemens, Pethő, Attila, Tichy, Robert Franz},
journal = {Acta Mathematica et Informatica Universitatis Ostraviensis},
keywords = {quartic Diophantine equations; symbolic computations; linear forms in logarithms},
language = {eng},
number = {1},
pages = {93-114},
publisher = {University of Ostrava},
title = {Complete solution of parametrized Thue equations},
url = {},
volume = {06},
year = {1998},

AU - Heuberger, Clemens
AU - Pethő, Attila
AU - Tichy, Robert Franz
TI - Complete solution of parametrized Thue equations
JO - Acta Mathematica et Informatica Universitatis Ostraviensis
PY - 1998
PB - University of Ostrava
VL - 06
IS - 1
SP - 93
EP - 114
LA - eng
KW - quartic Diophantine equations; symbolic computations; linear forms in logarithms
UR -
ER -


  1. A. Baker., Contribution to the theory of Diophantine equations I, On the representation of integers by binary forms. Philos. Trans. Roy. Soc. London Ser. A, 263:173-191, 1968. (191,) MR0228424
  2. A. Baker, H. Davenport., The equations 3 x 2 - 2 = y 2 and 8 x 2 - 7 = z 2 , Quart. J. Math. Oxford, 20:129-137, 1969. (1969) MR0248079
  3. A. Baker, G. Wüstholz., Logarithmic forms and group varieties, J. reine angew. Math., 442:19-62, 1993. (1993) Zbl0788.11026MR1234835
  4. Yu. Bilu, G. Hanrot., Solving Thue Equations of High Degree, J. Number Theory, 60:373-392, 1996. (1996) Zbl0867.11017MR1412969
  5. E. Bombieri, W. M. Schmidt., 10.1007/BF01405092, Invent. Math., 88:69- 81, 1987. (1987) Zbl0614.10018MR0877007DOI10.1007/BF01405092
  6. Y. Bugeaud, K. Gyory., Bounds for the solutions of Thue-Mahler equations and norm form equations, Acta Arith., 74(3):273-292, 1996. (1996) Zbl0861.11024MR1373714
  7. J. H. Chen, P. M. Voutier., Complete solution of the Diophantine Equation X 2 + 1 = d Y 4 and a Related Family of Quartic Thue Equations, J. Number Theory, 62:71-99, 1997. (1997) MR1430002
  8. H. Cohen., A Course in Computational Algebraic Number Theory, volume 138 of Graduate Texts in Mathematics. Springer, Berlin etc., third edition, 1996. (1996) MR1228206
  9. M. Daberkow C. Fieker J. Kluners M. E. Pohst K. Roegner, and K. Wildanger., KANT V4, To appear in J. Symbolic Cornput., 1997. (1997) 
  10. I. Gaal., On the resolution of some diophantine equations, In A. Petho, M. Pohst, H. C. Williams, and H. G. Zimmer, editors, Computational Number Theory, pages 261-280. De Gruyter, Berlin - New York, 1991. (1991) Zbl0733.11054MR1151869
  11. F. Halter-Koch G. Lettl A. Petho, and R. F. Tichy., Thue equations associated with Ankeny-Brauer-Chowla Number Fields, To appear in J. London Math. Soc. MR1721811
  12. C. Heuberger., On a family of quintic Thue equations, To appear in J. Symbolic Comput. Zbl0915.11017MR1635238
  13. S. Lang., Elliptic Curves: Diophantine Analysis, volume 23 of Grundlehren der Mathematischen Wissenschaften. Springer, Berlin - New York, 1978. (1978) Zbl0388.10001MR0518817
  14. M. Laurent M. Mignotte, and Yu. Nesterenko., Formes lineaires en deux logarithmes et determinants d'interpolation, J. Number Theory, 55:285-321, 1995. (1995) MR1366574
  15. E. Lee., Studies on Diophantine equations, PhD thesis, Cambridge University, 1992. (1992) 
  16. G. Lettl, A. Petho., Complete Solution of a Family of Quartic Thue Equations, Abh. Math. Sem. Univ. Hamburg, 65:365-383, 1995. (1995) Zbl0853.11021MR1359142
  17. G. Lettl A. Petho, and P. Voutier., On the arithmetic of simplest sextic fields and related Thue equations, In K. Gyory, A. Petho, and V. T. Sos, editors, Number Theory, Diophantine, Computational and Algebraic Aspects, pages 331-348. W. de Gruyter Publ. Co, 1998. (1998) MR1628852
  18. G. Lettl A. Petho, and P. Voutier., Simple families of Thue inequalities, To appear in Trans. Amer. Math. Soc. MR1487624
  19. K. Mahler., An inequality for the discriminant of a polynomial, Michigan Math. J., 11:257-262, 1964. (1964) Zbl0135.01702MR0166188
  20. M. Mignotte., Pethö's cubics, Preprint. Zbl0960.11020
  21. M. Mignotte., Verification of a Conjecture of E. Thomas, J. Number Theory, 44:172-177, 1993. (1993) Zbl0780.11013MR1225951
  22. M. Mignotte A. Pethö, and R. Roth., Complete solutions of quartic Thue and index form equations, Math. Comp., 65:341-354, 1996. (1996) MR1316596
  23. M. Mignotte A. Pethö, and F. Lemmermeyer., On the family of Thue equations x 3 - ( n - 1 ) x 2 y - ( n + 2 ) x y 2 - y 3 = k , Acta Arith., 76:245-269, 1996. (1996) MR1397316
  24. M. Mignotte, N. Tzanakis., On a family of cubics, J. Number Theory, 39:41-49, 1991. (1991) Zbl0734.11025MR1123167
  25. A. Pethö., Complete solutions to families of quartic Thue equations, Math. Comp., 57:777-798, 1991. (1991) Zbl0738.11028MR1094956
  26. A. Pethö, R. Schulenberg., Effektives Losen von Thue Gleichungen, Publ. Math. Debrecen, 34:189-196, 1987. (196,) MR0934900
  27. A. Pethö, R. F. Tichy., On two-parametric quartic families of diophantine problems, To appear in J. Symbolic Comput. MR1635234
  28. M. Pohst, H. Zassenhaus., Algorithmic algebraic number theory, Cambridge University Press, Cambridge etc., 1989. (1989) Zbl0685.12001MR1033013
  29. E. Thomas., Complete Solutions to a Family of Cubic Diophantine Equations, J. Number Theory, 34:235-250, 1990. (1990) Zbl0697.10011MR1042497
  30. E. Thomas., Solutions to Certain Families of Thue Equations, J. Number Theory, 43:319-369, 1993. (1993) Zbl0774.11013MR1212687
  31. A. Thue., Über Annaherungswerte algebraischer Zahlen, J. reine angew. Math., 135:284-305, 1909. (1909) 
  32. N. Tzanakis, B. M. M. de Weger., On the practical solution of the Thue equation, J. Number Theory, 31:99-132, 1989. (1989) Zbl0657.10014MR0987566
  33. P. Voutier., Linear forms in three logarithms, Preprint. 
  34. I. Wakabayashi., On a Family of Quartic Thue Inequalities I, J. Number Theory, 66:70-84, 1997. (1997) Zbl0884.11021MR1467190

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.